MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570540
Medical Device Problem Codes Positioning Failure (1158); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A wallflex biliary rx covered stent and delivery system were returned for analysis.The stent was received partially deployed.Visual examination of the returned device found the clear outer sheath was kinked at the guidewire access sheath (gas) section.The gas ramp was out of position.The inner shaft was kinked out at the gas and was detached at the gas section.The inner sheath was also kinked at a section constrained within the outer sheath.Functional evaluation revealed that it was not possible to deploy the stent using the delivery system as received; however, the stent was deployed manually.The outer diameter of the distal section of the exterior tube (outer sheath) was measured and was found to be within specifications.No other issues with the stent and delivery system were noted.Taking all available information into consideration, the investigation concluded that the reported event and observed failures were likely due to procedural factors which may have limited the performance of the device.Despite efforts, it was not possible to determine whether the guidewire was in place when attempting to deploy the stent.It is possible that this and/or other procedural factors have contributed to the difficult to deploy the stent.Also, the damages noted to the delivery system were likely due to excessive force applied when advancing through the lesion.Therefore, the most probable root cause is adverse event related to the procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary rx covered stent was to be used to treat a stenosis in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the stent failed to deploy after advancing through the lesion.The stent was removed from the patient fully covered by the outer sheath.The procedure was completed with another wallflex biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed a mdr-reportable event based on investigation results which revealed that the inner shaft/ sheath was detached/separated.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9819962
Report Number3005099803-2020-00883
Device Sequence Number1568267
Product Code FGE
UDI-Device Identifier08714729764922
UDI-Public08714729764922
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2021
Device Model NumberM00570540
Device Catalogue Number7054
Device Lot Number0023442616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2020
Initial Report FDA Received Date03/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight69